Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 257, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 12, 2016, 4:39 PM MDT for El Paso County, Teller County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2016, 4:39 PM MDT (22:39 UTC)
- Expired
- Aug 12, 2016, 5:03 PM MDT
- In force
- 24 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties El Paso County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 79 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1511 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
589 WUUS55 KPUB 122239 SVRPUB COC041-119-122330- /O.NEW.KPUB.SV.W.0257.160812T2239Z-160812T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 439 PM MDT FRI AUG 12 2016 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL TELLER COUNTY IN CENTRAL COLORADO... NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO... * UNTIL 530 PM MDT * AT 438 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MONUMENT...OR 18 MILES NORTH OF COLORADO SPRINGS...MOVING SOUTHEAST AT 10 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... NORTHERN COLORADO SPRINGS...MONUMENT...AIR FORCE ACADEMY...PALMER LAKE...PEYTON...BLACK FOREST AND GLENEAGLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3899 10442 3896 10493 3913 10516 3913 10461 TIME...MOT...LOC 2238Z 327DEG 9KT 3910 10487 HAIL...1.00IN WIND...<50MPH $$ HODANISH
3 follow-up statements
665
WWUS55 KPUB 122248
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
448 PM MDT FRI AUG 12 2016
COC119-122257-
/O.CAN.KPUB.SV.W.0257.000000T0000Z-160812T2330Z/
TELLER CO-
448 PM MDT FRI AUG 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL TELLER COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3897 10484 3913 10497 3913 10461 3899 10442
TIME...MOT...LOC 2247Z 312DEG 10KT 3909 10483
$$
COC041-122330-
/O.CON.KPUB.SV.W.0257.000000T0000Z-160812T2330Z/
EL PASO CO-
448 PM MDT FRI AUG 12 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR NORTHWESTERN EL PASO COUNTY...
AT 447 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MONUMENT...OR
17 MILES NORTH OF COLORADO SPRINGS...MOVING SOUTHEAST AT 10 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
NORTHERN COLORADO SPRINGS...MONUMENT...AIR FORCE ACADEMY...
PALMER LAKE...PEYTON...BLACK FOREST AND GLENEAGLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3897 10484 3913 10497 3913 10461 3899 10442
TIME...MOT...LOC 2247Z 312DEG 10KT 3909 10483
HAIL...1.00IN
WIND...<50MPH
$$
HODANISH826 WWUS55 KPUB 122254 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 454 PM MDT FRI AUG 12 2016 COC041-122330- /O.CON.KPUB.SV.W.0257.000000T0000Z-160812T2330Z/ EL PASO CO- 454 PM MDT FRI AUG 12 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT FOR NORTH CENTRAL EL PASO COUNTY... AT 453 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GLENEAGLE...OR 17 MILES NORTH OF COLORADO SPRINGS...MOVING SOUTHEAST AT 15 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... PEYTON AND BLACK FOREST. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3898 10473 3913 10488 3913 10461 3899 10442 TIME...MOT...LOC 2253Z 301DEG 13KT 3908 10476 HAIL...1.00IN WIND...<50MPH $$ HODANISH
115
WWUS55 KPUB 122303
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
503 PM MDT FRI AUG 12 2016
COC041-122312-
/O.CAN.KPUB.SV.W.0257.000000T0000Z-160812T2330Z/
EL PASO CO-
503 PM MDT FRI AUG 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL EL PASO COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL AND
LOCALLY HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3898 10473 3913 10488 3913 10461 3899 10442
TIME...MOT...LOC 2301Z 327DEG 9KT 3906 10474
$$
HODANISHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 3:16 PM MDT, 1 hour 23 minutes earlier.
Area forecast discussion, Aug 12, 3:16 PM MDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 316 PM MDT FRI AUG 12 2016 .SHORT TERM...(This evening through Saturday) Issued at 315 PM MDT Fri Aug 12 2016 Currently...a few showers and thunderstorms have begun to develop over the mountains and Palmer Divide region early this afternoon. Temperatures are in the lower to mid 80s for much of the region. Rest of today and tonight...an upper disturbance in northwest flow aloft will move across the region while southeasterly upslope low level winds continue across the plains. Models are having a very hard time with convection. Water vapor satellite imagery and surface obs over western Colorado indicate much drier air spreading into western Colorado this afternoon. This has really limited convective development so far. Most high-res models have over estimated low level moisture and in turn instability and convection. The main forecast change with the afternoon package was to decrease shower and thunderstorm coverage over the mountains due to the drier air in the region. Further east, convection is also having a hard time getting going. Most high-res models do fill in thunderstorms over the Palmer Divide into the I-25 corridor by this evening. Did not make many changes in areal coverage for this area, but given how limited coverage is currently, there may not be much in the way of thunderstorms for this afternoon and evening over the plains. Therefore, confidence in the thunderstorm forecast is low. If storms can get going, locally heavy rainfall, lightning, gusty outflow winds and small hail will be possible. Saturday...northwest flow aloft is forecast to continue on Saturday with weak energy embedded in the flow moving across Colorado. This will lead to another round of afternoon and evening showers and thunderstorms. Expect initial development over the mountains, and spreading east into the I-25 corridor by the afternoon. Locally heavy rainfall, lightning and gusty outflow winds will be possible with thunderstorms. Temperatures will continue to be a bit cooler with highs across the region in the lower to mid 80s. Mozley .LONG TERM...(Saturday night through Friday) Issued at 315 PM MDT Fri Aug 12 2016 After isold to scattered showers and tstms in the evening hours on Sat, most of the pcpn is expected to end however there may be some lingering activity into Sun morning, especially along the sern corner and srn border areas of the state. On Sun the upr ridge pushes back into the area from the west as a new upr trof moves into the Pacific NW. Sun afternoon and evening it looks like mainly isold showers/tstms wl be possible ovr the hyr trrn, with dry weather at the lower elevations. High temps on Sun look like they will be around or just slightly below average. The upr ridge wl still be ovr the area on Mon and it looks generally dry, but some isold storms will be possible ovr the hyr trrn. Temps on Mon should be a little warmer. An upr disturbance wl move ovr the state Tue and there should be a slightly better chance for pcpn, mainly from the I-25 corridor and westward. Unsettled weather wl continue on Wed as the disturbance continues affecting the area,and there should be a better chance for pcpn acrs the sern plains. Generally weak W to NW flow aloft wl be found ovr the area on Thu and Fri, with lingering mstr and chances for mainly afternoon and evening pcpn, especially nr and ovr the hyr trrn. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 315 PM MDT Fri Aug 12 2016 KALS...VFR conditions through the next 24 hours. A few thunderstorms are expected through this evening over the mountains but do not look to impact the terminal at this time. Another round of showers and thunderstorms are possible on Saturday afternoon. KCOS and KPUB...VFR conditions are expected to prevail through the next 24 hours. Showers and thunderstorms are forecast to develop over the region this afternoon and persist well into the evening. If thunderstorms pass over KCOS and KPUB, reduced CIGS and VIS will occur. The most likely time period for thunderstorms looks to be from around 21z/Fri to 06z/Sat. Another round of showers and thunderstorms are expected on Saturday afternoon. Mozley && .PUB Watches/Warnings/Advisories... NONE. && SHORT TERM...MOZLEY LONG TERM...28 AVIATION...MOZLEY
Hazardous weather outlook, Aug 12, 11:28 AM MDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1128 AM MDT FRI AUG 12 2016 COZ058>089-093>099-131730- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1128 AM MDT FRI AUG 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT MONSOON MOISTURE WILL COMBINE WITH UPSLOPE LOW LEVEL FLOW TO BRING AN ELEVATED CHANCE FOR THUNDERSTORMS TO THE EASTERN MOUNTAINS AND INTERSTATE 25 CORRIDOR THIS AFTERNOON AND EVENING. PERIODS OF MODERATE TO HEAVY RAIN WILL POSE A FLASH FLOOD THREAT FOR AREA BURN SCARS. ONE OR TWO THUNDERSTORMS COULD BECOME STRONG TO SEVERE ACROSS THE EASTERN PLAINS THIS EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS OF AROUND 60 MPH, FREQUENT LIGHTNING AND HAIL AROUND 1 INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY. SMALL HAIL...LOCALLY HEAVY RAINFALL...WIND GUSTS UP TO 50 MPH...AND LIGHTNING WILL BE POSSIBLE WITH THUNDERSTORMS OVER THE WEEKEND. THUNDERSTORMS WILL BECOME MORE ISOLATED IN NATURE AND MAINLY CONFINED TO THE MOUNTAIN AREAS THROUGH THE MIDDLE OF NEXT WEEK WITH THE MAIN STORM THREATS BEING LIGHTNING...LOCALIZED WIND GUSTS UP TO 45 MPH...AND BRIEF MODERATE TO HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS MOST OF SOUTHERN COLORADO. 88/88
In the hours before
Special weather statement, Aug 12, 4:08 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 408 PM MDT FRI AUG 12 2016 COZ081-084-085-122245- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- 408 PM MDT FRI AUG 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TELLER AND NORTHWESTERN EL PASO COUNTIES UNTIL 445 PM MDT... AT 407 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER LARKSPUR...OR 23 MILES NORTH OF COLORADO SPRINGS...MOVING SOUTHEAST AT 15 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NORTHERN COLORADO SPRINGS...MONUMENT...AIR FORCE ACADEMY... PALMER LAKE...BLACK FOREST AND GLENEAGLE. LAT...LON 3891 10471 3913 10505 3913 10454 TIME...MOT...LOC 2207Z 301DEG 13KT 3917 10492 HODANISH
Special weather statement, Aug 12, 4:31 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
431 PM MDT FRI AUG 12 2016
COZ085-122300-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
431 PM MDT FRI AUG 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EL PASO COUNTY
UNTIL 500 PM MDT...
AT 430 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FOUNTAIN...OR 15 MILES SOUTHEAST OF COLORADO SPRINGS...MOVING
SOUTHEAST AT 55 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FOUNTAIN...SECURITY-WIDEFIELD AND HANOVER.
LAT...LON 3859 10483 3875 10471 3859 10443 3855 10449
3853 10466
TIME...MOT...LOC 2230Z 301DEG 49KT 3863 10469
HODANISHThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 4:08 PM MDT | Special Weather Statement | PUB | El Paso | 37 min |
| Aug 12, 4:31 PM MDT | Special Weather Statement | PUB | El Paso | 29 min |
| Aug 12, 5:42 PM MDT | Special Weather Statement | PUB | El Paso | 48 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.